Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS Shreveport, LA

April 26, 20115 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2011, 11:20 PM CDT for 5 counties in Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 11:20 PM CDT (04:20 UTC)
Expired
Apr 27, 2011, 12:15 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX

The radar

The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 12:13 AM CDTTSTM WND DMGHudson, TXTREE DOWN ON A HOUSE ON MT. CARMEL ROAD OFF OF HWY 94 WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:44 PM CDTTornado Watch PDSSPC10 hr
Apr 26, 9:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
5.6
Supercell composite
23.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS54 KSHV 270420
SVRSHV
TXC005-073-347-403-405-270515-
/O.NEW.KSHV.SV.W.0178.110427T0420Z-110427T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
  SOUTHERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF NACOGDOCHES...
  WESTERN SABINE COUNTY IN EASTERN TEXAS...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST TEXAS...

* UNTIL 1215 AM CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES SOUTH OF FOREST...OR 19 MILES WEST OF LUFKIN...AND MOVING
  EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POLLOK...HUDSON...WODEN...MELROSE...HUNTINGTON...MARTINSVILLE...
  ETOILE...BLAND LAKE...MACUNE...SAN AUGUSTINE AND ROSEVINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3114 9484 3117 9483 3124 9487 3125 9490
      3133 9491 3135 9496 3144 9501 3148 9511
      3152 9511 3155 9515 3169 9508 3162 9409
      3155 9396 3111 9404 3103 9449
TIME...MOT...LOC 0419Z 288DEG 45KT 3139 9497

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:18 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 26, 10:18 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT TUE APR 26 2011

.DISCUSSION...
TORNADO WATCHES HAVE BEEN EXTENDED UNTIL 5 AM FOR THE SOUTHERN
HALF OF THE FOUR STATE AREA...MAINLY OVER EAST TEXAS...AND NORTH
LOUISIANA...AND THE SOUTH TIER OF COUNTIES OVER ARKANSAS. WILL
SEND AN UPDATE TO THE ZONES FOR THESE TWO NEW TORNADO WATCHES.
WILL ALSO SEND AN UPDATE TO THE FLASH FLOOD WATCH AND TO THE LAKE
WIND ADVISORY. WILL NOT MAKE ANY CHANGES TO POPS AND MIN
TEMPERATURES FOR TONIGHT.

WAVER VAPOR SATELLITE INDICATES THAT THE MAIN SHORT WAVE IS STILL
TO OUR WEST OVER NORTHWEST TEXAS...SO EXPECT THE STRONG TO SEVERE
THUNDERSTORMS TO CONTINUE THROUGH MOST OF THE NIGHT. THE STORMS
WILL TAPER OFF BY SUNRISE OR SO.

&&

.AVIATION...
IFR CIGS UNDER DOWNPOURS...OTHERWISE CIGS ARE MVFR/VFR. PREVAILING
WINDS REMAIN SOUTH WINDS 10 TO 20 KNOTS PERSISTING TO ABOUT 09Z AT
MOST LOCATIONS. VARYING AND QUITE GUSTY IN AND NEAR HEAVY RAIN.
SCATTERED LARGE THUNDERSTORMS PRODUCING DAMAGING WINDS...TORNADOES
AND TURBULENCE...ALONG WITH HEAVY RAINFALL AND HAIL. THUNDERSTORM
ACTIVITY TO DIMINISH AFTER 09-12Z E TO W WEDNESDAY WITH MVFR/IFR
CIGS PERSISTING TO AROUND 15Z OR SO. THEN...THE DRYLINE AND W TO NW
WINDS EXPECTED 15-18Z E TO W WITH VFR CIGS.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  79  53  79  53 /  60  30  10   0   0
MLU  70  81  52  75  50 /  60  40  10   0   0
DEQ  56  70  43  76  46 /  80  50  10   0   0
TXK  66  74  49  77  52 /  80  40  10   0   0
ELD  66  75  47  77  48 /  80  50  10   0   0
TYR  65  75  52  78  54 /  60  10  10   0   0
GGG  67  79  51  78  52 /  60  20  10   0   0
LFK  69  82  53  82  51 /  40  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

03/24
Hazardous weather outlook, Apr 26, 12:00 PM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 26 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF
SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY...

THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN
ARKANSAS.

A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND
HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF
SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY
TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL
ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE
EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME
NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS
SIGNIFICANT SEVERE THUNDERSTORM THREAT.

LAZ017>022-TXZ152-153-165>167-271100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY
UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND
DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE
TRANSITION INTO THE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE
POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.

In the hours before

Local storm report, Apr 26, 10:09 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             STONEWALL               32.26N 93.82W
04/26/2011  E1.75 INCH       DE SOTO            LA   PUBLIC

            HAIL REPORTED JUST SOUTH OF STONEWALL.

&&

MBERRY
Local storm report, Apr 26, 10:11 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     5 SE EL DORADO          33.17N 92.60W
04/26/2011                   UNION              AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS HIGHWAY 82 SOUTHEAST OF EL
            DORADO. POSSIBLE TORNADO.

&&

15
Local storm report, Apr 26, 10:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             5 SE STONEWALL          32.21N 93.76W
04/26/2011  E1.75 INCH       DE SOTO            LA   AMATEUR RADIO

            GOLFBALL HAIL FALLING AT FRIERSON ROAD AND I49

&&

04
Local storm report, Apr 26, 10:38 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             4 SW CHENIERE           32.46N 92.33W
04/26/2011  E1.00 INCH       OUACHITA           LA   TRAINED SPOTTER

            QUARTER SIZE HAIL ON NEW NATCHITOCHES RD AT HIGHWAY 546.

&&

15
Local storm report, Apr 26, 10:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     BENTON                  32.69N 93.74W
04/26/2011                   BOSSIER            LA   NWS EMPLOYEE

            SEVERAL TREES DOWN IN THE SWEETWATER SUBDIVISION NEAR
            BENTON.

&&

15
Local storm report, Apr 26, 10:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FLASH FLOOD      RUSTON                  32.53N 92.64W
04/26/2011                   LINCOLN            LA   AMATEUR RADIO

            SOME BUILDINGS ON LA TECH CAMPUS BEGINNING TO FLOOD

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:10 PM CDTTornado WarningSHVHarrison, Marion50 min
Apr 26, 7:13 PM CDTSevere Thunderstorm WarningSHVSmith, Wood47 min
Apr 26, 7:18 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby57 min
Apr 26, 7:41 PM CDTTornado WarningSHVPanola49 min
Apr 26, 7:47 PM CDTTornado WarningSHVGregg, Rusk, Smith, Upshur43 min
Apr 26, 8:28 PM CDTTornado WarningSHVGregg, Harrison, Smith35 min
Apr 26, 8:49 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith41 min
Apr 26, 9:21 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Rusk54 min
Apr 26, 9:41 PM CDTSevere Thunderstorm WarningSHVHarrison49 min
Apr 26, 9:56 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola49 min
Apr 26, 11:03 PM CDTSevere Thunderstorm WarningSHVBowie, Red River, Titus57 min
Apr 26, 11:34 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, San Augustine, Shelby56 min
Apr 27, 12:23 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby67 min
Apr 27, 1:28 AM CDTTornado WarningSHVAngelina, San Augustine32 min
Apr 27, 1:33 AM CDTSevere Thunderstorm WarningSHVSabine42 min
Apr 27, 2:00 AM CDTTornado WarningSHVSabine, San Augustine47 min
Apr 27, 4:46 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus59 min
Apr 27, 5:15 AM CDTSevere Thunderstorm WarningSHVBowie, Cass60 min
Apr 27, 7:30 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.